Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Pediatr. 2009 Mar;52(3):385-388. English. Case Report.
Hyun SE , Hwang PJ , Nam KP , Yoo EG , Han MY .
Department of Pediatrics, Pochon Medical College, Bundang CHA Hopital, Korea. drmesh@gmail.com
Department of Civil and Environment Engineering, Seoul National University, Korea.
Abstract

An 8-year-old girl visited the emergency room with perioral cyanosis and dyspnea, which had developed 20 hrs prior to the hospital visit. She had taken a Chinese herbal medication for 3 days prior to the onset of the symptoms. A co-oximeter examination revealed a methemoglobin level of 23.7%. An intravenous infusion of methylene blue was administered. Chemical analysis of the herbal medication revealed an ammonia (NH3) level of 239.41 mg/ L. More studies are needed on the correlation between methemoglobinemia and the components of Chinese herbal medicines.

Copyright © 2019. Korean Association of Medical Journal Editors.